Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 23, 2004, 11:32 PM CDT for Red River County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 11:32 PM CDT (04:32 UTC)
- Expired
- Apr 24, 2004, 12:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 240432 SVRSHV TXC387-240500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 PM CDT FRI APR 23 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS * UNTIL MIDNIGHT CDT * AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED AROUND 10 MILES NORTH OF DETROIT...OR ABOUT 19 MILES SOUTHEAST OF HUGO...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE OVER... WOODLAND AT 1135 PM CDT RURAL NORTHWEST RED RIVER COUNTY REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER COUNTY IN NORTHEAST TEXAS UNTIL MIDNIGHT CDT. LAT...LON 3377 9535 3384 9506 3393 9521 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:40 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 23, 9:40 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 940 PM CDT FRI APR 23 2004 .DISCUSSION... A FEW SHOWERS AND THUNDERSTORMS ARE TRYING TO DEVELOP ACROSS THE EXTREME NORTHWEST SECTIONS OF THE FORECAST AREA...OUT AHEAD OF THE MAIN...NEARLY STATIONARY...ACTIVITY...RUNNING FROM DENTON TX TO ATOKA OK. AS THE CLOSED LOW...EJECTS NORTHEAST TONIGHT...SYNOPTIC SCALE LIFT WILL BEGIN TO INCREASE ACROSS THE NORTHWESTERN HALF OF THE AREA TONIGHT. THE 40 KT LOW LEVEL JET WILL ALSO HELP INITIATE AND SUSTAIN ACTIVITY TONIGHT. DUE TO THE DYNAMICS AND MOIST AND UNSTABLE ATMOSPHERE...SOME OF THE STORMS COULD BECOME SEVERE ACROSS THE NORTHWEST...EVEN WITH THE LOSS OF DAYTIME HEATING. WITH SHOWERS DEVELOPING CURRENTLY...ACROSS NORTHERN WEBSTER AND BOSSIER PARISHES INTO SOUTHWEST ARKANSAS...HAVE DECIDED TO KEEP SLIGHT CHANCES OF RAIN ACROSS NORTH LOUISIANA...EVEN THOUGH CURRENT INDICATIONS ARE THAT MOST OF NORTH LOUISIANA WILL REMAIN DRY TONIGHT...ESPECIALLY ACROSS THE EXTREME EASTERN SECTIONS OF THE AREA. ALSO UPDATED TO RAISE TEMPERATURES BY A COUPLE OF DEGREES IN A FEW AREAS...AS CLOUD COVER AND HIGH DEW POINTS WILL KEEP TEMPERATURES UP. && .PRELIMINARY POINT TEMPS/POPS... SHV 69 80 64 75 / 20 60 60 60 MLU 68 83 66 76 / 20 40 60 60 TXK 69 77 62 73 / 40 60 60 50 TYR 68 77 63 74 / 50 70 60 50 LFK 70 80 67 76 / 30 70 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 23, 12:00 PM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 23 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND THE NORTHERN SECTIONS OF SOUTHWEST ARKANSAS...IN VICINITY OF A STATIONARY FRONTAL BOUNDARY EXTENDING FROM SOUTHERN OKLAHOMA...INTO NORTHCENTRAL ARKANSAS. THIS BOUNDARY MAY SINK SOUTH SOME THIS AFTERNOON TOWARDS MCCURTAIN COUNTY OKLAHOMA AND ADJACENT NORTHERN SECTIONS OF SOUTHWEST ARKANSAS...WITH AFTERNOON HEATING AND EMBEDDED DISTURBANCES ALOFT AHEAD OF AN UPPER LEVEL STORM SYSTEM OVER THE FOUR CORNERS REGION...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HOWEVER...THE SEVERE WEATHER THREAT IS EXPECTED TO BE NORTH OF THIS AREA THIS AFTERNOON AND TONIGHT...ACROSS CENTRAL OKLAHOMA EXTENDING EAST INTO NORTHWEST ARKANSAS. ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP WITH AFTERNOON HEATING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE UPPER LEVEL STORM SYSTEM OVER THE WEST...WILL BEGIN TO LIFT NORTHEAST INTO THE CENTRAL PLAINS SATURDAY...WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER MUCH OF CENTRAL AND SOUTHEAST TEXAS...AND OVERSPREADING SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS BY AFTERNOON. BECAUSE OF EXTENSIVE CLOUD COVER... LITTLE DYNAMICS...AND LIMITED INSTABILITY...THE SEVERE WEATHER THREAT WILL BE RATHER ISOLATED...AND SHOULD STRONG STORMS DEVELOP... LARGE HAIL...STRONG WINDS...AND HEAVY RAINFALL WOULD BE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THESE STORMS WILL LINGER ACROSS PORTIONS OF NORTHEAST TEXAS... SOUTHERN ARKANSAS...AND NORTHERN LOUISIANA SATURDAY NIGHT AND SUNDAY...BEFORE PUSHING EAST OF THE AREA SUNDAY EVENING AHEAD OF AN APPROACHING COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 20
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.